Yes I'm a 36 yr old male, and for many months i've had these symptoms:
palpitations (told they were early beats)
weakness lightneadedness in episodes
shortness of breath and fading vision caused by resistance movements (climbing stairs, barbell curls), but not cardio exercise
equal edema in both lower legs and ankles, and now cramping, vague pain, and tingling in my left leg. left toes turn numb during cardio exercise but the pain doesn't really get much worse
I exercise 5 days per week (30 min of cradio). But these problems persist, and I am working hard through the symptoms.
I just moved to a new town and have a new doctor, so I'm asking you if everything is okay since I don't know him too well. I had a normal stress echo, holter, chest xray and 5-6 blood tests with urinalysis. Not much was said about my ankles except to keep them elevated but of course this isn't practical, even though it does help the cramping in my left leg.
I am wondering, why is this all happening together? There must be some connection? Am I safe to ignore this and work thru the symptoms? That is what I'm wondering most.
I also have this theory that the swelling in my legs is causing restricted blood flow back to my upper body and causing the palpitations, short of breath, fading vision, weakness, etc?
Can a diuretic make me all better you think? Is it safe to ignore these symptoms with the normal testing i've had? Or do I need another test?
Palpitations and lightheadedness could be due to impairment of venous blood return to the heart, reflected in the leg and ankle edema. The return of blood is also compromised, for many people, by increased pressure within the chest with lifting weights, called Valsalva maneuver.
The main clue as to what is going on probably resides in the leg edema, definitely abnormal in an otherwise healthy 36 year old man. The differential diagnosis of leg and ankle swelling is familiar to all doctors. Diuretics may provide some reduction of edema but are not the answer and could defer finding the real cause. Swelling is seen with clotting in the large leg and pelvic veins, heart failure, liver failure, kidney failure, low serum albumin due to nephrotic syndrome, pulmonary hypertension presumably not evident on the ECHO and a number of other causes.
The less than completely healed leg lesion could also be evidence of a circulatory problem.
You need to find a doctor who will direct his/her attention to the major causes of leg swelling and order the appropriate testing. If your new doctor chooses not to pursue this, you should find another doctor who will. What you are experiencing should not be ignored, with the hope that it will go away.
Swelling of the ankles and the other symptoms you describe could indicate a problem with your heart.I would suggest that you go back to your doctor and ask him for a referal to a cardiologist to make 100% sure that everthing is ok and leave off on the exercise until they give you the all clear.I would not take diuretics without the oki from your doctor as theuy can cause depletion of minerals in your body. I hope that all works out well for you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.